Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 41, NWS Kansas City, MO

April 23, 2008Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 23, 2008, 6:12 PM CDT for Linn County, Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 6:12 PM CDT (23:12 UTC)
Expired
Apr 23, 2008, 6:45 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Linn County, KS

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:26 PM CDTHAIL 11 Nw Mound City Ks, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 232313
SVREAX
KSC107-232345-
/O.NEW.KEAX.SV.W.0041.080423T2312Z-080423T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINN COUNTY IN EAST CENTRAL KANSAS

* UNTIL 645 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOUND CITY...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUND CITY BY 620 PM CDT.
  PLEASANTON BY 630 PM CDT.
  6 MILES SOUTH OF LA CYGNE BY 645 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3839 9493 3839 9465 3805 9473 3805 9487
TIME...MOT...LOC 2312Z 183DEG 17KT 3810 9480

$$

CUTTER
3 follow-up statements
000 
WWUS53 KEAX 232330
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED APR 23 2008

KSC107-232345-
/O.CON.KEAX.SV.W.0041.000000T0000Z-080423T2345Z/
LINN KS-
630 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LINN
COUNTY IN EAST CENTRAL KANSAS UNTIL 645 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MOUND CITY...MOVING NORTH AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF LA CYGNE BY 645 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3839 9493 3839 9465 3805 9473 3805 9487
TIME...MOT...LOC 2330Z 183DEG 17KT 3818 9479

$$

CUTTER
000 
WWUS53 KEAX 232334
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT WED APR 23 2008

KSC107-232345-
/O.CON.KEAX.SV.W.0041.000000T0000Z-080423T2345Z/
LINN KS-
633 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LINN
COUNTY IN EAST CENTRAL KANSAS UNTIL 645 PM CDT...

AT 628 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR MOUND
CITY...MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF LA CYGNE BY 645 PM CDT.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN MOUND CITY 
KANSAS AT 626 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3839 9493 3839 9465 3805 9473 3805 9487
TIME...MOT...LOC 2333Z 183DEG 17KT 3819 9479

$$

CUTTER
000 
WWUS53 KEAX 232344
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT WED APR 23 2008

KSC107-232351-
/O.EXP.KEAX.SV.W.0041.000000T0000Z-080423T2345Z/
LINN KS-
641 PM CDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINN COUNTY IN EAST
CENTRAL KANSAS WILL EXPIRE AT 645 PM CDT...

AT 638 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND 
LIGHTNING IS STILL POSSIBLE WITH THIS STORM. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3839 9493 3839 9465 3805 9473 3805 9487
TIME...MOT...LOC 2341Z 183DEG 17KT 3823 9479

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:47 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 23, 2:47 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT WED APR 23 2008

.DISCUSSION...

MESOSCALE AND SHORT TERM DISCUSSION...

LATEST REGIONAL RADAR IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS
CONTINUING TO EXPAND FROM EAST CENTRAL KS SOUTHWEST ACROSS OK/TX
EARLY THIS AFTERNOON. THIS ACTIVITY IS BEING DRIVEN ON A FAIRLY
STOUT WARM/MOISTURE ADVECTION REGIME ONGOING BENEATH A VERY MOIST
SUBTROPICAL UPPER JET THAT CONTINUED TO OVERSPREAD THE PLAINS.

MEANWHILE...LATEST SUBJECTIVE SURFACE ANALYSIS AND RADAR IMAGERY
SHOW A WARM FRONT EXTENDING FROM THE LEADING EDGE OF THE CONVECTION
EASTWARD ACROSS CENTRAL MO. THIS BOUNDARY HAS BEEN STEADILY
REINFORCED BY DIFFERENTIAL HEATING ALONG THE EDGE OF PERSIST ANVIL
DEBRIS...WHICH HAS THUS FAR SUPPRESSED ADDITIONAL CONVECTION FURTHER
EAST. ALTHOUGH AIRMASS OVER MO IS SOMEWHAT DRIER DUE TO EASTERLY
COMPONENT TO LOW LEVEL FLOW...INCREASING CUMULUS DEPTH ALONG/SOUTH
OF THE EFFECTIVE BOUNDARY (PRIMELY OVER THE OZARKS) SUGGESTS THAT
ADDITIONAL DEVELOPMENT/FOCUS AREA COULD BEGIN TO POP WITHIN THE NEXT
HOUR. WITH TEMPS NEAR 80F AND DWPTS NOW IN THE LOWER 60S...MLCAPES
HAVE INCREASED 1500-2000 J/KG. HOWEVER... VERTICAL SHEAR REMAINS
QUITE WEAK...LIMITING ANY EXPECTED SEVERE THREAT TO MARGINAL HAIL
WITHIN STRONGER PULSE UPDRAFTS.

OTHERWISE...CONVECTIVE OUTFLOW...WARM FRONT AND SEVERAL EMBEDDED
MIDLEVEL IMPULSES WILL GRADUALLY COMBINE TO YIELD AN INCREASINGLY
FAVORABLE ENVIRONMENT FOR DEEP CONVECTION THROUGH THE OVERNIGHT
HOURS...ESPECIALLY OVER THE SRN HALF OF THE CWA. 12Z MODELS SEEM TO
HAVE POORLY HANDLED THE ONGOING AIRMASS ACROSS THE PLAINS AND EXPECT
QPF TO BE MUCH MORE PROLIFIC THAN THAT OFFERED BY THE NAM/GFS
SOLUTIONS. IN FACT...AS LOW LEVEL JET BEGINS TO STRENGTHEN/VEER
OVERNIGHT...PRECIPITABLE WATERS GREATER THAN 1 INCH SHOULD QUICKLY
OVERSPREAD THE AREA WITH SLOW MOVING/ERRATIC STORM MOTIONS LEADING
TO POCKETS OF TORRENTIAL RAINFALL.

ACTIVITY WILL LIKELY PERSIST THROUGH MUCH OF THURSDAY MORNING BEFORE
LIFTING NORTHEAST INTO IOWA/ILLINOIS. SUBSIDENCE IN THE WAKE OF
FINAL LEAD IMPULSE SHOULD ALLOW SKIES TO BECOME AT LEAST PARTLY
SUNNY TOMORROW AFTERNOON...WITH TEMPERATURES REBOUNDING INTO THE 75
TO 80 DEGREE RANGE. HAVE DROPPED POPS DOWN TO AROUND 20 PERCENT FOR
THE AFTERNOON AND EVENING HOURS.

FORECAST FOR FRIDAY PROBABLY REMAINS THE BIGGEST QUESTION MARK AS
PRIMARY UPPER WAVE LIFTS NEGATIVE TILT INTO THE UPPER MIDWEST. THIS
SCENARIO TYPICALLY DOES NOT PROVIDE THE BEST FOCUS FOR CONVECTION
ACROSS THE CWA...AS PACIFIC FRONT/DRYLINE PUSH THROUGH WITH LIMITED
LOW LEVEL CONVERGENCE AND MOISTURE LARGELY SHUNTED EASTWARD. PRIND
THAT FRONT WILL MOVE THROUGH MAINLY BEFORE 18Z...EXPECT THAT ANY
SCATTERED/BROKEN LINE OF FRONTAL CONVECTION WILL BE GENERALLY WEAK
AND SHORT-LIVED. TEMPERATURES ALSO A CHALLENGE AS POST-FRONTAL COLD
ADVECTION IS NOT ALL THAT STOUT...AND RAPID CLEARING COULD ALLOW
TEMPERATURES TO SPIKE BEFORE LEVELING OFF IN THE AFTERNOON. HAVE
GONE WARMER THAN MOST OF THE OBJECTIVE GUIDANCE WITH THIS IN MIND.

BOOKBINDER

LONG TERM (SATURDAY-WEDNESDAY)...

LATE WEEK STORM SYSTEM SHOULD BE ON ITS WAY OUT BY THE BEGINNING OF
THE WEEKEND WITH A BRIEF BREAK IN THE ACTIVITY EXPECTED SATURDAY.
EXPECTING TEMPERATURES TO RETURN CLOSE TO NORMAL WITH A LACK OF
SIGNIFICANT COLDER AIR TO FILTER SOUTHWARD BEHIND LATE WEEK SYSTEM
AND RETURN FLOW QUICKLY SWINGING BACK INTO THE AREA.

CHANGES ON THE WAY AS PROGRESSIVE PATTERN CONTINUES WITH THE NEXT
UPPER LEVEL SHORT WAVE TO AFFECT THE AREA BY SATURDAY NIGHT. CHC
POPS STILL LOOK REASONABLE ALONG ASSOCIATED WEAK SFC REFLECTION FROM
LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. MAIN FLY IN THE OINTMENT
WILL BE WITH LACK OF DEEP AVAILABLE LLVL MOISTURE AS MOST WILL BE
SCOURED OUT BY PREVIOUS SYSTEM.

DECENT CANADIAN PUSH OF COOLER AIR TO FILTER SOUTHWARD INTO THE AREA
FOR THE REMAINDER OF SUNDAY AND INTO MONDAY...AND HAVE KEPT BELOW
NORMAL TEMPS TO ACCOUNT. SOMEWHAT OF A BREAK FROM THE ACTIVE PERIOD
THROUGH THE BEGINNING OF THE WEEK AS WESTERN US UPPER RIDGING SLIDES
EASTWARD INTO THE PLAINS. MODELS HINTING AT NEXT SIGNIFICANT UPPER
TROUGH TO DEEPEN ACROSS THE WESTERN US FROM MID TO LATE WEEK.
APPEARS TO BE A SLIGHT CHC OF PRECIP BY MIDWEEK ASSOCIATED WITH THE
FIRST WAVE TO EJECT INTO THE PLAINS. HOWEVER CONFIDENCE IS LOW ATTM
AND HAVE ONLY MENTIONED SLIGHT CHC POPS FOR THE TIME BEING.
OTHERWISE...TEMPS THROUGH MIDWEEK LOOK TO RETURN CLOSE TO NORMAL
VALUES.

DEROCHE

&&

.AVIATION...
FOR THE 18Z TAFS...SEVERAL LARGE CLUSTERS OF CONVECTION ONGOING
ACROSS KS...MAINLY ALONG AND SOUTH OF A WARM FRONT THAT HAS BECOME
BETTER DEFINED/REINFORCED TO THE SOUTH OF THE KANSAS CITY TERMINALS.
ANVIL DEBRIS SPREADING FROM PERSISTENT CONVECTION NEAR KEMP HAS
PREVENTED ADDITIONAL ACTIVITY FROM DEVELOPING DOWNSTREAM...BUT
EXPECT THE THREAT FOR THUNDERSTORMS TO STEADILY INCREASE AFTER 21Z.
GIVEN THE WEAK WIND FIELDS AND CHAOTIC NATURE TO ACTIVITY TO THE
SOUTH...COULD NOT PINPOINT A PARTICULAR PERIOD FROM LATE THIS
AFTERNOON THROUGH EARLY TOMORROW THAT STOOD A BETTER/WORSE THREAT OF
THUNDERSTORMS...SO FOR NOW PAINTED THE ENTIRE PERIOD WITH VICINITY
THUNDER. CERTAINLY WILL BE ABLE TO NARROW THE FOCUS DOWN AS ACTIVITY
BEGINS TO ORGANIZE/CONGEAL...AND THE THREAT FOR VERY HEAVY RAINFALL
AND REDUCED VISIBILITIES IS EXPECTED ACROSS THE KANSAS CITY
TERMINALS OVERNIGHT AND EARLY THURSDAY.

WINDS SHOULD REMAIN FROM THE SOUTHEAST AROUND 10-14 KNOTS...BUT
COULD BECOME BRIEFLY VARIABLE AND GUSTY IN THUNDERSTORMS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 7 PM TONIGHT TO NOON THURSDAY FOR MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-
     MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
     MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 7 PM TONIGHT TO NOON THURSDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 23, 1:03 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED APR 23 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 CLUSTERS OF THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS TO
 WESTERN TEXAS EARLY THIS AFTERNOON...EMBEDDED WITHIN AN INCREASINGLY
 MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY IS EXPECTED TO SLOWLY
 PROGRESS TOWARD THE OUTLOOK AREA OVERNIGHT INTO THURSDAY MORNING.
 ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
 QUARTERS...THE GREATER THREAT WILL BE WITH LOCALLY HEAVY RAINFALL
 PRODUCED BY SLOW MOVING THUNDERSTORMS. ALTHOUGH MUCH OF THE HEAVY
 RAINFALL IS EXPECTED TO OCCUR ALONG AND SOUTH OF A WICHITA TO
 SPRINGFIELD LINE...ANY THUNDERSTORMS THAT DO REACH INTO THE AREA
 WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH AMOUNTS IN
 EXCESS OF AN INCH AND A HALF POSSIBLE. A FLOOD WATCH HAS BEEN
 POSTED FOR THE POTENTIAL OF RENEWED FLOODING DUE TO THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THURSDAY MORNING...SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING
 ACROSS CENTRAL AND NORTH CENTRAL MISSOURI...WITH THE POTENTIAL OF
 HEAVY RAINFALL AND HAIL. THE FLOOD WATCH REMAINS IN EFFECT UNTIL
 THE NOON HOUR. BY THAT TIME THE RAIN SHOULD BE LIFTING NORTHEAST OF
 THE  REGION.

 A STRONGER STORM SYSTEM WILL BE BRINGING A COLD FRONT INTO
 NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE DAY FRIDAY...
 WITH THE POTENTIAL OF MORE THUNDERSTORMS. THIS ACTIVITY MAY BECOME
 SEVERE...ESPECIALLY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA
 FRIDAY AFTERNOON...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
 WIND GUSTS AND MORE HEAVY RAINFALL BEFORE THE FRONT CLEARS THE AREA
 FRIDAY EVENING.

 YET ANOTHER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION
 SATURDAY NIGHT AND INTO SUNDAY. IT IS TOO SOON TO TELL IF
 THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. HOWEVER...ANY
 ADDITIONAL RAINFALL ON THE ALREADY VERY WET GROUND WOULD INCREASE
 THE LIKELIHOOD OF ADDITIONAL FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS
 EVENING IN EASTERN KANSAS AND WESTERN MISSOURI. SPOTTERS ARE ALSO
 ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING.

BOOKBINDER

In the hours before

Local storm report, Apr 23, 5:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             WARRENSBURG             38.76N 93.73W
04/23/2008  E1.00 INCH       JOHNSON            MO   LAW ENFORCEMENT

&&

SFORTIN
Special weather statement, Apr 23, 5:40 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT WED APR 23 2008

MOZ045-232315-
PETTIS-
540 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN PETTIS COUNTY UNTIL 615
PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREEN RIDGE...OR 6 MILES NORTHEAST OF
WINDSOR...MOVING NORTH AT 19 MPH.

THIS STORM WILL BE NEAR...
  GREEN RIDGE BY 545 PM CDT.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Apr 23, 5:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT WED APR 23 2008

MOZ043-232345-
CASS-
556 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN CASS COUNTY UNTIL 645 PM
CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCHIE...OR 10 MILES SOUTH OF
HARRISONVILLE...MOVING NORTHWEST AT 20 MPH.

THIS STORM WILL BE NEAR...
  FREEMAN BY 615 PM CDT.
  PECULIAR BY 630 PM CDT.
  CLEVELAND BY 635 PM CDT.
  6 MILES SOUTHWEST OF RAYMORE BY 645 PM CDT.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Apr 23, 6:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT WED APR 23 2008

KSZ060-232345-
LINN-
602 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LINN COUNTY UNTIL 645 PM
CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF PRESCOTT...OR 8 MILES SOUTH OF
MOUND CITY...MOVING NORTH AT 10 MPH.

THIS STORM WILL BE NEAR...
  MOUND CITY AND 7 MILES WEST OF PLEASANTON BY 645 PM CDT.

PENNY SIZED HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Apr 23, 6:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT WED APR 23 2008

MOZ021-029-232345-
CLAY-CLINTON-
605 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CLAY AND SOUTHERN CLINTON COUNTIES
UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
PLEASANT VALLEY...MOVING EAST AT 21 MPH.

THESE STORMS WILL BE NEAR...
  GLENAIRE BY 610 PM CDT.
  LIBERTY BY 615 PM CDT.
  KEARNEY BY 635 PM CDT.
  EXCELSIOR SPRINGS AND HOLT BY 645 PM CDT.

THE TOWNS OF OAKWOOD PARK...OAKWOOD...OAKS...MOSBY AND PRATHERSVILLE
ARE ALSO IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

CUTTER
Special weather statement, Apr 23, 6:09 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT WED APR 23 2008

MOZ038-232345-
LAFAYETTE-
609 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LAFAYETTE COUNTY UNTIL 645
PM CDT...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYVIEW...OR 7 MILES SOUTHWEST OF
HIGGINSVILLE...MOVING NORTH AT 24 MPH.

THIS STORM WILL BE NEAR...
  MAYVIEW AND 6 MILES WEST OF HIGGINSVILLE BY 620 PM CDT.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:09 AM CDTFlood WatchEAXJohnson, Leavenworth, Linn, Miami, Wyandotte29 hr
Apr 23, 4:42 PM CDTAreal Flood AdvisoryEAXAtchison, Doniphan, Johnson, Leavenworth, Wyandotte6 hr
Apr 23, 5:02 PM CDTAreal Flood AdvisoryEAXLinn, Miami5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.